Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 53, NWS Corpus Christi, TX

July 5, 2006San Patricio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 5, 2006, 2:20 PM CDT for San Patricio County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2006, 2:20 PM CDT (19:20 UTC)
Expired
Jul 5, 2006, 4:15 PM CDT
In force
115 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 25 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2869 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2869 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 11:43 AM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 5, 11:43 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1143 AM CDT WED JUL 5 2006

.UPDATE...TSTM OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTION HAS
BECOME NEARLY STATIONARY ACROSS THE NORTHERN COASTAL BEND NEAR
SINTON TO PORT OCONNOR. THIS BOUNDARY IS PROVIDING A FOCUS FOR
SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THIS AREA. UPR LOW TO
THE NE IS NOT IN AN OVERLY FAVORABLE AREA WRT SYNOPTIC
LIFT...HOWEVER MODELS CONTINUE TO SHOW A PERSISTENT AREA OF UPPER
DIVERGENCE ACROSS THE REGION THROUGH THE AFTN. 10 TO 15 KNOT SRLY
FLOW ACROSS THE GULF MAY HELP KEEP THIS SFC BOUNDARY NEARLY
STATIONARY. THE LARGES THREAT THEREFORE REMAINS NEAR THE COAST
FROM REFUGIO TO PORT LAVACA...BUT THE BOUNDARY MAY DRIFT INLAND
SLIGHTLY W/ TIME PER THE NAM. GIVEN THIS THERE APPEARS TO BE A
THREAT FOR TRAINING TSTMS ACROSS THE ENTIRE NRN COASTAL BEND AND
ADJACENT INLAN PLAINS AND HAVE THEREFORE INCREASED POPS AND
ISSUED A FLASH FLOOD WATCH FOR THE NORTHERN 6 COUNTIES. OTHERWISE
LEFT POPS AS IS SHOWING SCT POPS ACROSS CENTRAL AREAS AND TAPERING
BACK TO 20S FAR WEST.

&&

.PREV DISCUSSION... (ISSUED 445 AM CDT WED JUL 5 2006)

SHORT-TERM (TODAY THROUGH THURSDAY)...CONCUR WITH THE
NAM/GFS/UKMET/ECMWF WITH RESPECT TO THE TIMING/PSN OF THE UPPER LOW.
THESE SOLNS PROG THIS SYSTEM TO MOVE SLOWLY EWD...THEN OVER THE
EXTREME WESTERN GULF BY THURSDAY. SUBSIDENT MOTIONS ARE EXPECTED
OVER THE WRN CWFA LATER TDA...THEN OVER MUCH OF THE REGION
THURSDAY...EXCEPT FOR THE WATERS. DRG THE PERIOD...THE NAM/GFS
MAINTAIN HIGH PW VALUES OWING TO LINGERING TROPICAL MOISTURE.
ANTICIPATE SCT CONVECTION TDA...WITH GREATEST POPS OVR THE ERN CWFA.
EXPECT SCT ACTIVITY WED TO BE CONFINED TO THE ERN CWFA. EXPECT MAX
TEMPS TO APPROACH 100F OVR THE EXTREME WRN CWFA THURSDAY AFTN. DO
NOT EXPECT MAX READINGS TO EXCEED THE LOWER 90S OVR THE ERN CWFA
OWING TO SIGNIFICANT TROPICAL MOISTURE.

LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...REMNANTS OF UPPER
LOW EXPECTED TO BE OVER THE NWRN GULF THURSDAY EVENING AND THEN
WEAKEN AND MEANDER TO THE WEST OVER THE WEEKEND. HIGH MOISTURE
VALUES WILL CONTINUE THANKS TO DEEP EASTERLY FLOW INTO THE
WEEKEND AND WITH TROF OVER THE COASTAL REGION ON FRIDAY WILL STILL
CALL FOR HIGH POPS OVER ERN ZONES ON FRIDAY...HOWEVER CHANCES OF PRECIP
WILL DECREASE STARTING SATURDAY THANKS TO SUBSIDENCE CAUSED BY
STRENGTHENING HIGH. UPPER HIGH PROGGED TO DROP SWD INTO S TX
MONDAY AND TUESDAY...SO CHANCES OF RAIN WILL BE SLIGHT WITH ABOVE
NORMAL TEMPS.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...GOLIAD...REFUGIO...AND VICTORIA.

GM...NONE.

&&

MJG...UPDATE
Hazardous weather outlook, Jul 5, 6:09 AM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
609 AM CDT WED JUL 5 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-061115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
609 AM CDT WED JUL 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING...PRIMARILY OVER THE COASTAL BEND AND VICTORIA CROSSROADS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTH TEXAS THURSDAY
THROUGH THROUGH SATURDAY AS MOIST GULF OF MEXICO AIR CONTINUES TO
RESIDE OVER SOUTH TEXAS AND COMBINE WITH A WEAKENING UPPER LEVEL LOW
AND THE SEABREEZE TO PRODUCE LOCALLY HEAVY RAINFALL. RAINFALL
AMOUNTS WILL GENERALLY BE IN THE 1 TO 2 INCH RANGE THURSDAY THROUGH
SATURDAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE DUE TO THE SLOW
MOVEMENT OF THE STORMS. THUNDERSTORM CHANCES WILL DECREASE SUNDAY
INTO TUESDAY AS AN UPPER LEVEL RIDGE STARTS TO BUILD INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED

87/98

In the hours before

Special weather statement, Jul 5, 10:47 AM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1047 AM CDT WED JUL 5 2006

TXZ246-247-051645-
CALHOUN-REFUGIO-
1047 AM CDT WED JUL 5 2006

...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN AND REFUGIO
COUNTIES...

AT 1043 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF TIVOLI...OR 11 MILES SOUTHWEST
OF SEADRIFT...MOVING NORTHEAST AT 20 MPH.  THERE HAVE BEEN REPORTS
OF FUNNEL CLOUDS ASSOCIATED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  SEADRIFT BY 1110 AM CDT.
  MAGNOLIA BEACH BY 1140 AM CDT.

PEOPLE IN CALHOUN AND EASTERN REFUGIO COUNTIES...INCLUDING THE CITIES
OF SEADRIFT AND MAGNOLIA BEACH...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

TM
Special weather statement, Jul 5, 12:38 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1238 PM CDT WED JUL 5 2006

TXZ245>247-051845-
ARANSAS-CALHOUN-REFUGIO-
1238 PM CDT WED JUL 5 2006

...FUNNEL POSSIBLE OVER ARANSAS...CALHOUN AND REFUGIO COUNTIES...

AT 1235 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED A FUNNEL CLOUD
NEAR MISSION BAY IN REFUGIO COUNTY. DOPPLER RADAR ALSO INDICATED
THAT ANOTHER FUNNEL CLOUD COULD BE DEVELOPING OVER COPANO BAY.

AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ACROSS THE ENTIRE REGION...GENERALLY MOVING NORTHEAST AT
10 TO 15 MPH.  CONDITIONS ARE EXPECTED TO REMAIN FAVORABLE FOR MORE
FUNNEL CLOUDS TO FORM THROUGH MID AFTERNOON. ANY FUNNEL CLOUDS THAT
DO FORM WILL BE SHORT LIVED AND ARE NOT EXPECTED TO REACH THE GROUND.
HOWEVER...BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL
DOES REACH THE GROUND AND BECOME A TORNADO...OR IF OVER WATER...A
WATERSPOUT.

33/MORALES
Local storm report, Jul 5, 1:51 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
151 PM CDT WED JUL 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLASH FLOOD      ROCKPORT                28.04N 97.05W
07/05/2006                   ARANSAS            TX   EMERGENCY MNGR

            FLOODING ACROSS THE CITY. WATER ANKLE TO TIRE DEEP IN
            SPOTS. ONE HOUSE FLOODED. TWO NURSING HOMES WITH WATER
            INSIDE...MAY NEED EVACUATIONS. RAIN RATE 5 INCHES PER
            HOUR.

&&

SMART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:53 PM CDTSevere Thunderstorm WarningCRPLa Salle37 min
Jul 4, 8:22 PM CDTFlash Flood WarningCRPLa Salle3 hr
Jul 5, 2:30 AM CDTFlash Flood WarningCRPLa Salle, McMullen2 hr
Jul 5, 11:01 AM CDTSpecial Marine WarningCRP29 min
Jul 5, 11:09 AM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Goliad, Kleberg, Nueces and 3 more9 hr
Jul 5, 12:12 PM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio3 hr
Jul 5, 12:59 PM CDTSpecial Marine WarningCRP3 hr
Jul 5, 2:38 PM CDTSpecial Marine WarningCRP2 hr
Jul 5, 2:58 PM CDTSpecial Marine WarningCRP62 min
Jul 5, 3:12 PM CDTFlash Flood WarningCRPNueces2 hr
Jul 5, 3:16 PM CDTFlash Flood WarningCRPAransas119 min
Jul 5, 3:32 PM CDTSpecial Marine WarningCRP101 min
Jul 5, 3:41 PM CDTTornado WarningCRPKleberg, Nueces49 min
Jul 5, 3:51 PM CDTSpecial Marine WarningCRP114 min
Jul 5, 4:41 PM CDTSpecial Marine WarningCRP64 min
Jul 5, 5:02 PM CDTTornado WarningCRPKleberg20 min
Jul 5, 5:04 PM CDTFlash Flood WarningCRPKleberg116 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.